# SDR 2018FA0000536

- Difficulty date: December 18, 2018
- Submitted: December 19, 2018
- Operation: General aviation
- Aircraft: N272ZZ
- Make and model: Doug DC3
- Aircraft serial: 25509
- Aircraft time: 24,054 hours, 678 cycles
- Engine: Pwa PT6A67R
- Engine time: 2,695 hours, 1,644 cycles
- Propeller: Hartzl HCB5MA3
- System (JASC): 3130 · Data Recorders (Flight/Maintenance)
- Part: Lead
- Condition: Cut
- Location: Position Sensor
- Part time: 24,047 hours, 661 cycles
- Component: Position Sensor
- Component part number: 1600803D6SU
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE POSITION TRANSDUCERS ARE BEING USED AS SENSORS FOR SOME FLIGHT DATA RECORDER (FDR) PARAMETERS AND ARE MANUALLY ATTACHED VIA A STEEL LEAD/LINE TO SENSE SURFACE MOVEMENT.  OVER TIME, IT HAS BEEN NOTED THAT THE STEEL LEADS EXTENDING OUT OF THE SENSORS ARE CUTTING INTO THE OUTER HOUSING OF THE UNIT.  THIS CUTTING EVENTUALLY WEARS ON THE STEEL LEAD UNTIL IT FINALLY BREAKS.  THIS SAME FAILURE HAS HAPPENED ONE OTHER TIME SINCE THIS SYSTEM WAS INSTALLED.  SYSTEM WAS INSTALLED AT A/C TIME 23,446.4, 01/13/16.  THIS RUDDER POSITION TRANSDUCER WAS CHANGED AT A/C TIME 23,677.8, 06/20/2017 AND NOW THIS TIME AT A/C TIME 24,047.2, 12/03/2018.
